# SDR CA061120003

- Difficulty date: November 15, 2006
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 6,160 hours
- Engine: Lyc O360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2700 · Flight Control System
- Part: Control Cable
- Part number: 62701153
- Condition: Severed
- Location: Stabilator
- Stage of operation: CR
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED LOSS OF EFFECTIVE ELEVATOR CONTROL DURING ROUTINE TRAINING FLIGHT. AIRCRAFT RETURNED TO BASE WITH STABILATOR CONTROL MANAGED MAINLY BY STABILATOR TRIM SYSTEM. AIRCRAFT LANDED SAFELY.  INITIAL INSPECTION OF STABILATOR SYSTEM CONFIRMED LIMITED RESPONSE TO CONTROL YOKE MOVEMENT.  FURTHER INSPECTION OF CABLES REVEALED THAT THE SWAGED END OF THE AFT LOWER CABLE WAS BROKEN AND SYSTEM WAS HELD TOGETHER BY TURNBUCKLE SAFETY LOCK WIRE. AFFECTED CABLE HAS BEEN REMOVED FOR FURTHER INSPECTION AND REPLACEMENT.  CABLE DEFECT LOCATED BETWEEN FUSELAGE STA: 156.00 AND 191.00. PART TOTAL TIME IS UNKNOWN.  AIRCRAFT TOTAL TIME IS 6593.3 HRS. (TC NR 20061120003)
